MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Code Split (2537)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/24/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a pcb00 16.0 diopter intraocular lens (iol) split while being implanted into the patient's operative eye.No additional information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation; returned to manufacturer on: 12/22/2017.Device evaluation: the product was returned to the manufacturing site for evaluation.The plunger was fully advanced and locked as product preparation required.There was no assembly issues identified.All the component parts were correctly assembled and without damage.No viscoelastic residue was observed inside the cartridge.The lens was observed stuck in the cartridge tip and overridden by the pushrod.Therefore, the lens was not deployed.The pushrod broke the cartridge.The lens was removed from the cartridge and it was torn.However, based on the inspection performed, it was confirmed that the lens was torn by the pushrod since it over road the lens.In addition, the condition observed with the lens could be associated to no viscoelastic used in the product as required in the directions for use.This affected the lens to pass smoothly through the cartridge since it created resistance.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search on complaints revealed that there were no similar complaints received for the production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation, there is no indication of a product quality deficiency and the reported issue was verified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA 92705
MDR Report Key7047766
Report Number2648035-2017-02134
Device Sequence Number11179802
Product Code HQL
UDI-Device Identifier05050474558182
UDI-Public(01)05050474558182(17)200114
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date01/14/2020
Device Model NumberPCB00
Device Catalogue NumberPCB0000160
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/22/2017
Initial Date Received by Manufacturer 10/24/2017
Supplement Date Received by Manufacturer01/09/2018
Initial Report FDA Received Date11/21/2017
Supplement Report FDA Received Date02/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1